Alert archive / Georgia / Flash Flood Watches in 2016
Flash Flood Watch 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Apr 13, 2016, 12:57 PM CDT for 9 counties in Florida; 5 counties in Alabama; 17 counties in Georgia. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2016, 12:57 PM CDT (17:57 UTC)
- Expired
- Apr 13, 2016, 10:28 PM CDT
- In force
- 10 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
All 31 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Worth County, GA
The radar
The Ft Rucker radar (KEOX), 70 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WGUS62 KTAE 131757 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 157 PM EDT WED APR 13 2016 ...FLASH FLOODING WILL BE POSSIBLE FROM LATE THIS AFTERNOON INTO EARLY THURSDAY FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE... ALZ065>069-FLZ007>013-108-112-141200- /O.NEW.KTAE.FF.A.0005.160413T1800Z-160414T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON- COASTAL BAY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN 157 PM EDT WED APR 13 2016 /1257 PM CDT WED APR 13 2016/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN NORTHWEST FLORIDA...COASTAL BAY...SOUTH WALTON...CALHOUN... CENTRAL WALTON...HOLMES...INLAND BAY... JACKSON...NORTH WALTON AND WASHINGTON. * THROUGH THURSDAY MORNING * PERIODS OF HEAVY RAIN ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING. RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * THIS RAINFALL MAY FLOODING OF LOW LYING AREAS AND CAUSE AREA CREEKS AND STREAMS TO RISE RAPIDLY OUT OF THERE BANKS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ CAMP
2 follow-up statements
882 WGUS62 KTAE 132220 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 620 PM EDT WED APR 13 2016 ...FLASH FLOODING IS POSSIBLE OVERNIGHT ACROSS PORTIONS OF THE AREA... FLZ016>018-026-GAZ120>127-142>146-155>158-141200- /O.EXA.KTAE.FF.A.0005.000000T0000Z-160414T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GADSDEN-LEON-INLAND JEFFERSON-LIBERTY-QUITMAN-CLAY-RANDOLPH- CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-EARLY-MILLER-BAKER-MITCHELL- COLQUITT-SEMINOLE-DECATUR-GRADY-THOMAS- INCLUDING THE CITIES OF...QUINCY...CHATTAHOOCHEE...TALLAHASSEE... SPRING HILL...MONTICELLO...SWEETWATER...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE 620 PM EDT WED APR 13 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST FLORIDA AND GEORGIA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST FLORIDA...GADSDEN...INLAND JEFFERSON...LEON AND LIBERTY. IN GEORGIA...BAKER...CALHOUN...CLAY...COLQUITT...DECATUR... DOUGHERTY...EARLY...GRADY...LEE...MILLER...MITCHELL... QUITMAN...RANDOLPH...SEMINOLE...TERRELL...THOMAS AND WORTH. * THROUGH THURSDAY MORNING * PERIODS OF HEAVY RAIN ARE EXPECTED TO DEVELOP THIS EVENING. RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * THIS RAINFALL MAY CAUSE FLOODING OF LOW LYING AREAS AND CAUSE AREA CREEKS AND STREAMS TO RISE RAPIDLY OUT OF THERE BANKS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ALZ065>069-FLZ007>013-108-112-141200- /O.CON.KTAE.FF.A.0005.000000T0000Z-160414T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-SOUTH WALTON- COASTAL BAY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN 620 PM EDT WED APR 13 2016 /520 PM CDT WED APR 13 2016/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA... COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN NORTHWEST FLORIDA...COASTAL BAY AND SOUTH WALTON. IN NORTHWEST FLORIDA...CALHOUN...CENTRAL WALTON...HOLMES...INLAND BAY...JACKSON...NORTH WALTON AND WASHINGTON. * THROUGH THURSDAY MORNING. * PERIODS OF HEAVY RAIN ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING. RAINFALL TOTALS OF 2 TO 4 INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. * THIS RAINFALL MAY CAUSE FLOODING OF LOW LYING AREAS AND CAUSE AREA CREEKS AND STREAMS TO RISE RAPIDLY OUT OF THERE BANKS OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. DO NOT DRIVE THROUGH WATER COVERED ROADWAYS. TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DVD
382 WGUS62 KTAE 140328 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 1128 PM EDT WED APR 13 2016 ...FLASH FLOOD WATCH IS CANCELLED... RAIN HAS MOVED OUT FOR NOW BUT MAY REDEVELOP IN THE MORNING. ALZ065>069-FLZ007>013-016>018-026-108-112-GAZ120>127-142>146- 155>158-140430- /O.CAN.KTAE.FF.A.0005.000000T0000Z-160414T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-NORTH WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-GADSDEN-LEON- INLAND JEFFERSON-LIBERTY-SOUTH WALTON-COASTAL BAY-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-EARLY-MILLER-BAKER-MITCHELL- COLQUITT-SEMINOLE-DECATUR-GRADY-THOMAS- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... SWEETWATER...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...SYLVESTER...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE 1128 PM EDT WED APR 13 2016 /1028 PM CDT WED APR 13 2016/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...FL... NORTHWEST FLORIDA AND GEORGIA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Apr 13, 12:26 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 13, 12:26 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 126 PM EDT WED APR 13 2016 .Aviation... [Through 18Z Thursday] A large area of rain will move into the region during the afternoon and early evening with MVFR cigs developing from west to east. Northeasterly surface winds will continue into Thursday, with IFR cigs developing after midnight and persisting through at least mid-morning. && .Prev Discussion [1041 AM EDT]... .Near Term [Through Today]... Rather complex scenario setting up for this afternoon (and evening) as a shortwave trough (and associated MCS) approaches from the west, and a backdoor front approaches from the northeast. Latest guidance is indicating that some instability may develop over the Panhandle and SE Alabama by early afternoon ahead of the MCS. This may help to keep the associated showers and thunderstorms going as the system moves into the forecast area. In addition, low-level convergence will increase as the backdoor front slides southwestward and may help to enhance the convection by late this afternoon into the early evening. Locally heavy rainfall will be possible if this scenario unfolds, primarily focused from Tallahassee westward. Will monitor the evolution through the early afternoon in case a Flash Flood Watch is needed for portions of the area. For now, have bumped up the PoPs and QPF for this morning and afternoon across the western two-thirds of the CWA. .Short Term [Tonight Through Friday]... The short term period will feature a split flow pattern in the upper levels with a low centered over the plains. As the low slowly translates east, expect several rounds of rain as a series of shortwaves move through the area. By Thursday a wedge of cool air extending from the surface high in the mid Atlantic will build in. The strength of the wedge will have a big impact on temperatures for Thursday and Friday. If the wedge is strong, it will be cool and cloudy with periods of rain. If the wedge weakens and there are some breaks in the clouds, temperatures can warm quickly. Highs will range from the low 60s in south Georgia to mid 70s in the Big Bend. SPC has parts of Southeast Alabama and the Florida Panhandle outlined in a marginal risk for Thursday. There could be some isolated severe storms with the main threats being hail and damaging winds. .Long Term [Friday Night Through Wednesday]... By Saturday the wedge will begin to break down and surface high pressure will settle over the region. The long term will return to a dry pattern which is more typical of April. Temperatures will be seasonal with highs in the mid 70s and lows in the upper 50s. .Marine... Light easterly winds will gradually increase on Thursday and will reach advisory levels by Friday night. Saturday night winds will increase to 20 to 25 knots and seas will be 4 to 6 feet as the pressure gradient tightens. .Fire Weather... Rain chances will be elevated through Friday. On Saturday, drier air will move in and stay in place for several days. Daytime dispersion values could stay below 20 today and tomorrow. .Hydrology... Currently the only river in flood stage is the Apalachicola River at Blountstown. It is forecast to drop below flood stage late this afternoon. Rain chances are elevated through Friday. Rain totals through Friday are expected to be in the 1 to 2.5 inch range for the most part with isolated higher amounts likely. Flooding issues are not expected at this time but many rivers are still high from the last big rain event and should be monitored closely. && .Preliminary Point Temps/PoPs... Tallahassee 63 71 56 71 58 / 80 60 60 50 30 Panama City 65 69 58 70 60 / 80 70 60 40 30 Dothan 60 64 52 64 55 / 90 80 60 50 30 Albany 58 65 51 63 54 / 80 80 60 50 40 Valdosta 61 68 54 68 57 / 60 70 60 60 30 Cross City 64 75 60 77 61 / 70 50 40 50 30 Apalachicola 65 71 60 71 61 / 70 50 60 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...WESTON LONG TERM...WESTON AVIATION...CAMP MARINE...WESTON FIRE WEATHER...MCDERMOTT HYDROLOGY...MCDERMOTT
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:06 AM CDT | Dense Fog Advisory | TAE | Dixie, Lafayette, Madison, Taylor | 114 min |
Nearby
Flash Flood Watches in Georgia, 2016Flash Flood Watches in Florida, 2016Flash Flood Watches in Alabama, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.